MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT; PLATE,FIXATION,BONE
Model Number 02.111.620
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date that the 1.25mm k-wire broke off and got stuck in the distal hole of the 6-hole volar plate.Unable to remove and had to move to a 7-hole plate.The surgery was completed without delay.The patient outcome was unknown.This complaint one (2) device.This is 1 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: part returned.H3, h4, h6: a review of the device history record.Device history lot: part: 02.111.620, lot: 2l80697, manufacturing site: mezzovico, release to warehouse date: 17.Jan.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: the 1.25mm k-wire broke off and got stuck in the distal hole of the 6 hole volar plate, unable to remove and had to move to a 7 hole plate, so 6 hole plate was wasted.Level of harm: no apparent harm reached patient/person, inconvenient.Investigation flow: device interaction/functional.Visual inspection: upon visual inspection there is a portion of a guide wire embedded in the left guide hole portion of the implant.No other issues were noted the complaint.Functional test: the functional test could not be done as the guide wire could not be removed from the implant.Dimensional inspection: no dimensional inspection can be performed as the k-wire hole could not be assessed due to the stuck condition of k-wire in that hole.Document/specification review: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that excessive force was applied to the wire resulting in the complaint condition.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11: lot number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9820552
Report Number2939274-2020-01216
Device Sequence Number19600259
Product Code HRS
UDI-Device Identifier10886982031952
UDI-Public(01)10886982031952
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.620
Device Catalogue Number02.111.620
Device Lot Number2L80697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM VALCP 2CLM VLR DSTL RDS PL 6H HD2H SFTRT
Outcome Attributed to Adverse Event Required Intervention;